Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 6, 2009, 8:21 AM CDT for Coahoma County, Tallahatchie County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 8:21 AM CDT (13:21 UTC)
- Expired
- May 6, 2009, 10:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 163 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:30 AM CDT | FLASH FLOOD | Paynes, MS | SEVERAL ROADS FLOODED IN THE PAYNES AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 061322
FFWMEG
MSC027-135-061515-
/O.NEW.KMEG.FF.W.0039.090506T1322Z-090506T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1015 AM CDT
* AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS...2 TO
4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERARD AND
DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3370 9029 3377 9023 3377 9018 3382 9018
3381 9044 3398 9044 3398 9066 3413 9066
3414 9088 3416 9081 3420 9083 3427 9077
3415 9052 3406 9045 3408 8994 3382 8993
3382 9013 3372 9013 3372 9023
$$1 follow-up statement
000
WGUS74 KMEG 061453
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT WED MAY 6 2009
MSC027-135-061515-
/O.CON.KMEG.FF.W.0039.000000T0000Z-090506T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAHOMA MS-TALLAHATCHIE MS-
952 AM CDT WED MAY 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
TALLAHATCHIE AND SOUTHERN COAHOMA COUNTIES...
AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. 4 TO 6 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUTWILER...
SUMNER...SHERARD...DUBLIN AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA AND ADDITIONAL FLASH FLOOD WARNINGS WILL LIKELY BE
REQUIRED.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3370 9029 3377 9023 3377 9018 3382 9018
3381 9044 3398 9044 3398 9066 3413 9066
3414 9088 3416 9081 3420 9083 3427 9077
3415 9052 3406 9045 3408 8994 3382 8993
3382 9013 3372 9013 3372 9023
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:45 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 6, 6:45 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT WED MAY 6 2009
.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 442 AM CDT WED MAY 6 2009/
DISCUSSION...
ACTIVE WEATHER CONTINUES ACROSS THE SOUTHERN PORTIONS OF THE
MIDSOUTH THIS EARLY MORNING AS SEVERE THUNDERSTORMS AND HEAVY
RAINFALL PLAGUE THE AREA. SEVERE WEATHER REPORTS HAVE BEEN LIMITED
TONIGHT BUT THINK THIS CAN BE ATTRIBUTED TO THESE STORMS OCCURRING
IN THE MIDDLE OF THE NIGHT. AWOS REPORTS FROM TUNICA AND OLIVE
BRANCH BOTH HAD WIND GUSTS OF 40+ KNOTS EARLIER THIS MORNING.
THE SEVERE WEATHER AND FLASH FLOOD THREAT WILL CONTINUE FOR THE
NEXT COUPLE OF HOURS BEFORE THE MAIN LINE OF STORMS SINKS SOUTH
OF THE FORECAST AREA. STILL THINK HEAVY RAINFALL WILL BE POSSIBLE
ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI TODAY SO WILL NEED
TO MAKE A DECISION ABOUT KEEPING THE FLASH FLOOD WATCH...ESPECIALLY
NORTH OF INTERSTATE 40.
THE BULK OF THE THUNDERSTORMS WILL MOVE SOUTH OF THE FORECAST AREA
THIS EVENING ALLOWING SOME DRIER CONDITIONS TO MOVE INTO AREAS
NORTH OF INTERSTATE 40. THINK THE AREA WILL HAVE A BREAK IN THE
ACTION ON THURSDAY BUT MODELS REALLY BEGIN TO DISAGREE THURSDAY
NIGHT INTO FRIDAY AS THE GFS IS MUCH DRIER COMPARED TO THE WETTER
ECMWF. CONSIDERING THE DIFFICULTY AND LOW CONFIDENCE IN
PINPOINTING THE EXACT TIME AND PLACEMENT OF THESE COMPLEXES...DID
NOT ALTER THE FORECAST TOO MUCH AND KEPT THE BEST CHANCES FOR
PRECIPITATION ACROSS AREAS NORTH OF INTERSTATE 40. COLD FRONT WILL
MOVE SOUTH ACROSS THE FORECAST AREA FRIDAY AND FRIDAY NIGHT
INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. STRONG TO
SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THIS TIME FRAME BUT
CONFIDENCE CONTINUES TO BE LOW ON TIMING AND PLACEMENT.
THIS FRONTAL BOUNDARY WILL STALL ACROSS THE AREA OVER THE WEEKEND
KEEPING HIGH RAIN CHANCES IN THE FORECAST AS IMPULSE AFTER IMPULSE
MOVES OVER THE REGION. COOL AND CLOUDY CONDITIONS WILL PERSIST
DURING THE WEEKEND AS BELOW NORMAL TEMPERATURES CAN BE EXPECTED.
FINALLY BY MONDAY...HIGH PRESSURE WILL BUILD EAST OF THE AREA
ALLOWING SOUTHERLY FLOW TO INCREASE. DRY AND WARM CONDITIONS CAN
BE EXPECTED TUESDAY AND WEDNESDAY AS HIGH TEMPERATURES REACH WELL
INTO THE 80S.
KNS
&&
.AVIATION...
12Z TAF CYCLE
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A MESOSCALE CONVECTIVE
SYSTEM WHICH BROUGHT SEVERE THUNDERSTORMS TO THE MID SOUTH REGION
OVERNIGHT IS FINALLY BEGINNING TO WIND DOWN THIS MORNING DOWN TO
RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS. BACK EDGE OF CONVECTIVE
ACTIVITY NEAR MKL/MEM AND ALREADY THROUGH JBR. IFR/MVFR CONDITIONS
WILL QUICKLY IMPROVE TO VFR CONDITIONS AT ALL SITES ESPECIALLY
AFTER 21Z. KEPT VCTS IN MEM/TUP TAFS FOR TODAY AS SOME
REDEVELOPMENT MAY OCCUR ACROSS THESE AREAS BUT OVERALL CONFIDENCE
IS LOW. FOG POTENTIAL LOOKS VERY GOOD TONIGHT WITH CLEAR
SKIES AND LIGHT/CALM WINDS AND BROUGHT VISIBILITIES DOWN TO 1SM
LATE TONIGHT. WILL LET DAY/EVENING SHIFT EVALUATE POTENTIAL FOR
LIFR CONDITIONS ASSOCIATED WITH FOG.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 67 86 72 / 100 20 10 20
MKL 74 60 84 67 / 100 20 20 30
JBR 75 60 84 68 / 70 10 10 40
TUP 75 65 86 68 / 100 40 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CRITTENDEN-
CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 6, 7:53 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 753 AM CDT WED MAY 6 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071500- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 753 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40 AS A FLASH FLOOD WATCH IS IN EFFECT. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE THROUGH THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS AREAS SOUTH OF A LINE FROM CLARKSDALE MS TO ABERDEEN MS. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A COLD FRONT MOVES INTO THE AREA. THE MAIN SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MIDSOUTH ON FRIDAY. KNS
In the hours before
Local storm report, May 6, 6:40 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG MARVELL 34.56N 90.91W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0216 AM TSTM WND DMG LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0226 AM TSTM WND DMG WEST HELENA 34.55N 90.65W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0630 AM FLASH FLOOD LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA
&&
MRMLocal storm report, May 6, 6:55 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
05/06/2009 ST. FRANCIS AR TRAINED SPOTTER
NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
NO HOMES OR BUSINESSES DAMAGED.
&&
MRMLocal storm report, May 6, 7:03 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
703 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
05/06/2009 TATE MS LAW ENFORCEMENT
FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED
0605 AM FLASH FLOOD TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
FLOODED ROADS IN TUPELO
0630 AM FLASH FLOOD LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA
&&
MRMLocal storm report, May 6, 7:04 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG MARVELL 34.56N 90.91W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0216 AM TSTM WND DMG LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0226 AM TSTM WND DMG WEST HELENA 34.55N 90.65W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0330 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
05/06/2009 ST. FRANCIS AR TRAINED SPOTTER
NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
NO HOMES OR BUSINESSES DAMAGED.
0334 AM TSTM WND DMG LYON 34.22N 90.54W
05/06/2009 COAHOMA MS LAW ENFORCEMENT
TREES DOWN ON HOUSE
0345 AM TSTM WND DMG INDEPENDENCE 34.70N 89.80W
05/06/2009 TATE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
0415 AM TSTM WND DMG LAMBERT 34.20N 90.28W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN OVER POWER LINES
0415 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
05/06/2009 PANOLA MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
ESTIMATED AT 60 TO 70 MPH.
0415 AM TSTM WND DMG MARKS 34.25N 90.27W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.POWER LINES DOWN.
0435 AM HAIL TAYLOR 34.27N 89.58W
05/06/2009 E1.75 INCH LAFAYETTE MS EMERGENCY MNGR
GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.
0435 AM TSTM WND DMG TAYLOR 34.27N 89.58W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY
0445 AM TSTM WND DMG 1 S OXFORD 34.35N 89.53W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
JUNCTION OF HWY 334
0510 AM TSTM WND DMG 1 W THEO 34.93N 88.72W
05/06/2009 ALCORN MS LAW ENFORCEMENT
ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
DAMAGED. 2 PEOPLE TRAPPED.
0530 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
05/06/2009 TATE MS LAW ENFORCEMENT
FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED
0542 AM TSTM WND DMG TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND TUPELO AREA
0605 AM FLASH FLOOD TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
FLOODED ROADS IN TUPELO
0630 AM FLASH FLOOD LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA
&&
MRMLocal storm report, May 6, 7:11 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG MARVELL 34.56N 90.91W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0216 AM TSTM WND DMG LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0226 AM TSTM WND DMG WEST HELENA 34.55N 90.65W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0330 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
05/06/2009 ST. FRANCIS AR TRAINED SPOTTER
NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
NO HOMES OR BUSINESSES DAMAGED.
0334 AM TSTM WND DMG LYON 34.22N 90.54W
05/06/2009 COAHOMA MS LAW ENFORCEMENT
TREES DOWN ON HOUSE
0345 AM TSTM WND DMG INDEPENDENCE 34.70N 89.80W
05/06/2009 TATE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
0415 AM TSTM WND DMG LAMBERT 34.20N 90.28W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN OVER POWER LINES
0415 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
05/06/2009 PANOLA MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
ESTIMATED AT 60 TO 70 MPH.
0415 AM TSTM WND DMG MARKS 34.25N 90.27W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.POWER LINES DOWN.
0420 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
05/06/2009 TATE MS EMERGENCY MNGR
SEVERAL TREES DOWN COUNTY WIDE
0435 AM HAIL TAYLOR 34.27N 89.58W
05/06/2009 E1.75 INCH LAFAYETTE MS EMERGENCY MNGR
GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.
0435 AM TSTM WND DMG TAYLOR 34.27N 89.58W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY
0445 AM TSTM WND DMG 1 S OXFORD 34.35N 89.53W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
JUNCTION OF HWY 334
0510 AM TSTM WND DMG 1 W THEO 34.93N 88.72W
05/06/2009 ALCORN MS LAW ENFORCEMENT
ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
DAMAGED. 2 PEOPLE TRAPPED.
0530 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
05/06/2009 TATE MS LAW ENFORCEMENT
FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED
0542 AM TSTM WND DMG TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND TUPELO AREA
0605 AM FLASH FLOOD TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
FLOODED ROADS IN TUPELO
0630 AM FLASH FLOOD LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA
&&
MRMLocal storm report, May 6, 7:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG MARVELL 34.56N 90.91W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0216 AM TSTM WND DMG LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0226 AM TSTM WND DMG WEST HELENA 34.55N 90.65W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
SEVERAL TREES DOWN
0330 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
05/06/2009 ST. FRANCIS AR TRAINED SPOTTER
NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
NO HOMES OR BUSINESSES DAMAGED.
0334 AM TSTM WND DMG LYON 34.22N 90.54W
05/06/2009 COAHOMA MS LAW ENFORCEMENT
TREES DOWN ON HOUSE
0345 AM TSTM WND DMG INDEPENDENCE 34.70N 89.80W
05/06/2009 TATE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
0415 AM TSTM WND DMG LAMBERT 34.20N 90.28W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN OVER POWER LINES
0415 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
05/06/2009 PANOLA MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
ESTIMATED AT 60 TO 70 MPH.
0415 AM TSTM WND DMG MARKS 34.25N 90.27W
05/06/2009 QUITMAN MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.POWER LINES DOWN.
0420 AM TSTM WND DMG BATESVILLE 34.32N 89.94W
05/06/2009 PANOLA MS EMERGENCY MNGR
SEVERAL TREES DOWN COUNTY WIDE
0435 AM HAIL TAYLOR 34.27N 89.58W
05/06/2009 E1.75 INCH LAFAYETTE MS EMERGENCY MNGR
GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.
0435 AM TSTM WND DMG TAYLOR 34.27N 89.58W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
LAFAYETTE COUNTY
0445 AM TSTM WND DMG 1 S OXFORD 34.35N 89.53W
05/06/2009 LAFAYETTE MS TRAINED SPOTTER
LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
JUNCTION OF HWY 334
0510 AM TSTM WND DMG 1 W THEO 34.93N 88.72W
05/06/2009 ALCORN MS LAW ENFORCEMENT
ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
DAMAGED. 2 PEOPLE TRAPPED.
0530 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
05/06/2009 TATE MS LAW ENFORCEMENT
FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED
0542 AM TSTM WND DMG TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND TUPELO AREA
0605 AM FLASH FLOOD TUPELO 34.26N 88.73W
05/06/2009 LEE MS EMERGENCY MNGR
FLOODED ROADS IN TUPELO
0630 AM FLASH FLOOD LEXA 34.60N 90.75W
05/06/2009 PHILLIPS AR LAW ENFORCEMENT
FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:13 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tallahatchie | 62 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 42 min |
| May 5, 11:33 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Quitman and 3 more | 57 min |
| May 6, 12:04 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 41 min |
| May 6, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 21 min |
| May 6, 12:23 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 3 more | 12 hr |
| May 6, 1:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 70 min |
| May 6, 1:27 AM CDT | Flash Flood Warning | MEG | Tunica | 6 hr |
| May 6, 2:22 AM CDT | Tornado Warning | MEG | Tunica | 38 min |
| May 6, 2:29 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 6 hr |
| May 6, 2:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 44 min |
| May 6, 2:40 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tate, Tunica | 50 min |
| May 6, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 60 min |
| May 6, 2:47 AM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 43 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 45 min |
| May 6, 3:24 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica, Yalobusha | 66 min |
| May 6, 3:29 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Tishomingo | 22 min |
| May 6, 3:46 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| May 6, 4:00 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 45 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 7 more | 6 hr |
| May 6, 4:15 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 60 min |
| May 6, 4:18 AM CDT | Tornado Warning | MEG | Lafayette, Panola | 42 min |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Tippah, Union | 53 min |
| May 6, 4:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha | 48 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 42 min |
| May 6, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Union | 68 min |
| May 6, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 65 min |
| May 6, 5:32 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 43 min |
| May 6, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 68 min |
| May 6, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 63 min |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 10:07 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 113 min |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Quitman | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 11 hr |
| May 6, 12:02 PM CDT | Areal Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica | 6 hr |
| May 6, 12:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 118 min |
| May 6, 2:25 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.